Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 249, NWS Louisville, KY

May 22, 2011Garrard County, Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2011, 4:47 PM EDT for Garrard County, Madison County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 4:47 PM EDT (20:47 UTC)
Expired
May 22, 2011, 5:22 PM EDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Garrard County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 5:05 PM EDTTSTM WND DMGBerea, KYPOWER LINES DOWN ON A HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:18 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WUUS53 KLMK 222047
SVRLMK
KYC079-151-222130-
/O.NEW.KLMK.SV.W.0249.110522T2047Z-110522T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 530 PM EDT

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR POINT LEAVELL...MOVING
  NORTHEAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RICHMOND...
  LANCASTER...
  BUGGYTOWN AND KIRKSVILLE...
  SILVER CREEK AND DUNCANON...
  CALEAST AND KINGSTON...
  TERRILL AND ARLINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3780 8408 3778 8410 3776 8409 3769 8409
      3764 8413 3757 8410 3756 8418 3752 8421
      3751 8430 3753 8435 3747 8438 3748 8445
      3761 8465 3791 8431 3790 8427 3788 8427
      3788 8420 3784 8408 3782 8412
TIME...MOT...LOC 2047Z 224DEG 32KT 3758 8446
WIND...HAIL 60MPH 0.75IN

$$

DK
1 follow-up statement
935 
WWUS53 KLMK 222122
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
522 PM EDT SUN MAY 22 2011

KYC079-151-222130-
/O.CAN.KLMK.SV.W.0249.000000T0000Z-110522T2130Z/
MADISON KY-GARRARD KY-
522 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARRARD AND
MADISON COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

STORMS PRODUCED ISOLATED WIND DAMAGE AT BEREA AROUND 500 PM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3780 8408 3778 8410 3776 8409 3769 8409
      3764 8413 3757 8410 3756 8418 3752 8421
      3751 8430 3753 8435 3747 8438 3748 8445
      3761 8465 3791 8431 3790 8427 3788 8427
      3788 8420 3784 8408 3782 8412
TIME...MOT...LOC 2120Z 224DEG 32KT 3779 8420

$$

DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:49 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 22, 2:49 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 PM EDT SUN MAY 22 2011

.SHORT TERM (TONIGHT AND MONDAY)...

THE MAIN CONCERN IN THE NEAR TERM IS THE POTENTIAL FOR SEVERE WEATHER
THIS AFTERNOON AND EVENING. TEMPERATURES HAVE WARMED INTO THE MID
TO UPPER 80S WITH DEWPOINTS IN THE MID TO UPPER 60S. A WEAK
SHORTWAVE IS ALSO ROUNDING THE BASE OF THE UPPER TROUGH. THIS HAS
LED TO AN UNSTABLE ATMOSPHERE WITH CAPE VALUES OF 2000+ J/KG THIS
AFTERNOON. THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHWESTERN
PORTIONS OF THE FORECAST AREA AND WILL TRACK NORTHEAST WITH
SCATTERED THUNDERSTORM DEVELOPMENT ACROSS THE ENTIRE AREA LIKELY.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THIS AFTERNOON THROUGH
01Z FOR THE ENTIRE FORECAST AREA. THE MAIN CONCERN WITH STORMS
WILL BE DAMAGING WIND GUSTS. LARGE HAIL WILL BE POSSIBLE AS WELL
IN THE STRONGEST STORMS.

THESE STORMS SHOULD WEAKEN QUITE A BIT AFTER SUNDOWN AND IT IS
POSSIBLE WE WILL SEE A BREAK IN PRECIPITATION LATE THIS EVENING.
HOWEVER IT LOOKS LIKE ANOTHER ROUND OF STORMS WILL MOVE IN AFTER
MIDNIGHT TONIGHT AS ANOTHER SHORTWAVE ROUNDS THE UPPER LEVEL LOW.
THE UPPER LEVEL LOW WILL CROSS THE GREAT LAKES THROUGH TOMORROW AND
A FRONT WILL MOVE SOUTH INTO NORTHERN INDIANA.  MID LEVEL LAPSE
RATES WILL INCREASE WITH THE ATMOSPHERE BECOMING RATHER UNSTABLE.
THE CHANCE FOR SEVERE STORMS WILL CONTINUE TOMORROW ACROSS THE AREA
WITH DAMAGING WINDS BEING THE GREATEST THREAT.

WITH SUSTAINED SOUTHERLY FLOW TEMPERATURES THROUGH THE SHORT TERM
WILL CONTINUE TO BE WARMER THAN NORMAL FOR THIS TIME OF YEAR. LOWS
TONIGHT WILL BE IN THE MID TO UPPER 60S WITH HIGHS TOMORROW TOPPING
OUT IN THE MID TO UPPER 80S ONCE AGAIN.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

PERIODS OF SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THRU FRIDAY
UNTIL COLD FROPA FRI NIGHT OR SAT...AFTERWARD...POST FRONTAL SHOWERS
ASSOCIATED WITH AN UPPER LOW. OBVIOUSLY...WITH THIS FORECAST...
WE ARE THROWING OUT THE LATE WEEK/WEEKEND PROGS FROM THE GFS AND
LEANING TOWARD THE OPS EURO/ENSEMBLES.

PERSISTENT SUMMER-LIKE TEMPERATURES WILL CONTINUE THRU AT LEAST WED
WITH A COOLING TREND INTO THE WEEKEND AS AN UPPER LEVEL LOW WOBBLES
IN FROM THE MIDWEST. MOIST AIRMASS WILL REMAIN IN PLACE WITH
PRECIPITABLE WATERS ABOVE NORMAL. EXPECT MULTIPLE SHORTWAVES TO
CROSS REGION IN BROAD SOUTHWESTERLY FLOW AHEAD OF UPPER LOW/TROF
FORECAST TO REACH THE CENTRAL PLAINS/MID MS VLY WED/THU. IT APPEARS
THERE WILL BE A MAX IN ACTIVITY MON NGT/TUE AHEAD OF A SHORT WAVE
TROF...A BIT OF A LULL LATE TUE THRU EARLY WED AS A SHORT WAVE RIDGE
MOVES OVERHEAD AND INCREASING COVERAGE WED NIGHT AND THU AS
AFOREMENTIONED LOW/TROF APPROACH. AFOREMENTIONED SECOND UPPER LOW
EXPECTED TO SETTLE INTO THE LOWER OH VLY SAT NIGHT...LIKELY
RESULTING IN A SHOWERY/COOL WEEKEND.

OVERALL RAINFALL TOTALS THRU FRIDAY WILL RANGE FROM 1-3 INCHES WITH
ISOLATED HIGHER AMOUNTS...WITH THE HIGHER TOTALS ACROSS SOUTHWEST
INDIANA AND THE LOWEST ACROSS OUR SERN FORECAST AREA (LAKE
CUMBERLAND REGION).

&&

.AVIATION (18Z TAF ISSUANCE)...

MULTIPLE WAVES OF ENERGY WILL ROTATE AROUND AN UPPER LEVEL LOW WHICH
WILL TRACK FROM SRN MN ACROSS THE GREAT LAKES THROUGH THE TAF
PERIOD. THE MAIN CHALLENGE THIS WILL POSE IS FOR THE FORECASTING OF
PERIODS OF SHOWERS AND STORMS THAT MAY IMPACT THE TERMINALS. THE
GENERAL CONSENSUS AMONG THE MODELS IS THAT SCATTERED STORMS WILL
DEVELOP AND MOVE ACROSS CENTRAL KENTUCKY THIS AFTERNOON. WITH THE
SCATTERED NATURE OF THESE STORMS WILL MENTION ONLY A CB GROUP AT SDF
AND LEX AS CERTAINTY OF STORM DEVELOPMENT IN THE VICINITY OF THE
TERMINAL IS NOT VERY HIGH. WITH STORMS ALREADY DEVELOPING NEARER TO
BWG WILL MENTION VCTS THERE.

IT LOOKS LIKE THERE WILL BE A BREAK IN PRECIPITATION THIS EVENING
BEFORE STORMS DEVELOP AGAIN AFTER MIDNIGHT. IN GENERAL FLYING
CONDITIONS WILL BE VFR OUTSIDE OF ANY THUNDERSTORMS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........EER
LONG TERM.........DK/11
AVIATION..........EER
Hazardous weather outlook, May 22, 3:03 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT SUN MAY 22 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-231915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
303 PM EDT SUN MAY 22 2011 /203 PM CDT SUN MAY 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE OFF AN ON THIS AFTERNOON
AND TONIGHT. ALL THUNDERSTORMS WILL HAVE HEAVY RAINFALL AND
DANGEROUS LIGHTNING. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE STRONG TO SEVERE WITH DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE
PRODUCING DAMAGING WINDS. MORE ORGANIZED THUNDERSTORMS WILL BE
POSSIBLE THURSDAY AND FRIDAY AS A STORM SYSTEM TRACKS ACROSS THE
OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS
AS WELL AS HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND
HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

EER/DK

In the hours before

Special weather statement, May 22, 4:33 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT SUN MAY 22 2011

KYZ031>033-222100-
HENRY-OLDHAM-TRIMBLE-
433 PM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF BEDFORD...AND MOVING NORTHEAST
AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BEDFORD...
  CAMPBELLSBURG AND MOUNT PLEASANT...
  PROVIDENCE...
  MONITOR AND TURNERS STATION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3864 8523 3859 8522 3861 8509 3859 8507
      3840 8534 3850 8548 3853 8545 3854 8543
      3855 8542 3860 8543 3871 8530
TIME...MOT...LOC 2033Z 225DEG 28KT 3853 8534

MJ
Local storm report, May 22, 4:34 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             2 SW LEXINGTON          38.63N  85.64W
05/22/2011  M0.70 INCH       SCOTT              IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100746

SZAPPANOS
Special weather statement, May 22, 4:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 PM EDT SUN MAY 22 2011

INZ076-077-084-090-222115-
CRAWFORD-HARRISON-ORANGE-WASHINGTON-
435 PM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENGLISH...AND MOVING NORTHEAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ENGLISH...
  TEMPLE AND FARGO...
  BACON...
  MARENGO AND HOGTOWN...
  MILLTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3843 8606 3820 8648 3834 8662 3861 8623
TIME...MOT...LOC 2035Z 232DEG 24KT 3833 8646

MJ
Special weather statement, May 22, 4:37 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM EDT SUN MAY 22 2011

INZ077-078-091-092-222115-
CLARK-FLOYD-SCOTT-WASHINGTON-
437 PM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF SALEM...AND MOVING
NORTHEAST AT 35 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  DAISY HILL AND CHESTNUT HILL...
  BLUE RIVER AND SOUTH BOSTON...
  NEW LIBERTY AND BUNKER HILL...
  HENRYVILLE AND NEW SALEM...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3864 8557 3862 8558 3832 8599 3836 8604
      3841 8604 3841 8611 3845 8615 3879 8577
TIME...MOT...LOC 2037Z 224DEG 30KT 3845 8599

MJ
Local storm report, May 22, 4:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     STANFORD                37.53N  84.66W
05/22/2011                   LINCOLN            KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

EVENT NUMBER LMK1100747

SZAPPANOS
Local storm report, May 22, 4:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND DMG     BOWLING GREEN           36.97N  86.44W
05/22/2011                   WARREN             KY   TRAINED SPOTTER

            TREES DOWN IN SPRINFIELD NEIGHBORHOOD.

0312 PM     HAIL             HAWESVILLE              37.90N  86.76W
05/22/2011  M0.88 INCH       PERRY              KY   TRAINED SPOTTER

            A FEW SMALL LIMBS DOWN.

0312 PM     TSTM WND DMG     HAWESVILLE              37.90N  86.76W
05/22/2011                   PERRY              KY   TRAINED SPOTTER

            A FEW SMALL LIMBS DOWN.

0313 PM     TSTM WND DMG     CANNELTON               37.91N  86.74W
05/22/2011                   PERRY              IN   LAW ENFORCEMENT

            TREES DOWN.

0317 PM     TSTM WND DMG     HARDYVILLE              37.25N  85.80W
05/22/2011                   HART               KY   BROADCAST MEDIA

            TREE DOWN ON BUNNELL CROSSONG ROAD.

0320 PM     TSTM WND GST     6 E MUNFORDVILLE        37.28N  85.79W
05/22/2011  M70 MPH          HART               KY   MESONET

0333 PM     TSTM WND DMG     9 S COLUMBIA            36.97N  85.31W
05/22/2011                   ADAIR              KY   LAW ENFORCEMENT

            NUMEROUS TREES REPORTED DOWN.

0335 PM     TSTM WND GST     3 N COLUMBIA            37.14N  85.31W
05/22/2011  M58 MPH          ADAIR              KY   MESONET

0340 PM     TSTM WND DMG     RUSSELL SPRINGS         37.05N  85.08W
05/22/2011                   RUSSELL            KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE CITY.

0400 PM     HAIL             ENGLISH                 38.33N  86.46W
05/22/2011  M0.88 INCH       CRAWFORD           IN   TRAINED SPOTTER

0403 PM     HAIL             8 S LIBERTY             37.20N  84.93W
05/22/2011  M0.50 INCH       CASEY              KY   LAW ENFORCEMENT

            TREES REPORTED DOWN.

0403 PM     TSTM WND DMG     8 S LIBERTY             37.20N  84.93W
05/22/2011                   CASEY              KY   LAW ENFORCEMENT

            TREES REPORTED DOWN.

0405 PM     HAIL             ENGLISH                 38.33N  86.46W
05/22/2011  M0.50 INCH       CRAWFORD           IN   TRAINED SPOTTER

0426 PM     HAIL             LEXINGTON               38.04N  84.46W
05/22/2011  M0.88 INCH       FAYETTE            KY   TRAINED SPOTTER

0434 PM     HAIL             2 SW LEXINGTON          38.63N  85.64W
05/22/2011  M0.70 INCH       SCOTT              IN   TRAINED SPOTTER

0435 PM     TSTM WND DMG     STANFORD                37.53N  84.66W
05/22/2011                   LINCOLN            KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

EVENT NUMBER LMK1100736 LMK1100732 LMK1100733 LMK1100738 LMK1100734
LMK1100739 LMK1100735 LMK1100737 LMK1100740 LMK1100741 LMK1100743
LMK1100744 LMK1100742 LMK1100745 LMK1100746 LMK1100747

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:15 PM EDTSpecial Weather StatementLMKBourbon, Clark, Harrison, Nicholas, Scott45 min
May 21, 10:08 PM EDTSpecial Weather StatementLMKHarrison, Nicholas52 min
May 22, 3:44 AM EDTDense Fog AdvisoryLMKAllen, Barren, Breckinridge, Bullitt, Butler, Edmonson and 13 more6 hr
May 22, 1:35 PM EDTSpecial Weather StatementLMKSimpson40 min
May 22, 2:03 PM EDTSpecial Weather StatementLMKWarren42 min
May 22, 2:12 PM EDTSpecial Weather StatementLMKButler, Edmonson48 min
May 22, 2:28 PM EDTSpecial Weather StatementLMKBarren47 min
May 22, 2:33 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson27 min
May 22, 2:39 PM EDTSevere Thunderstorm WarningLMKBarren, Green, Hart, Metcalfe51 min
May 22, 2:55 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin17 min
May 22, 2:56 PM EDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Metcalfe34 min
May 22, 3:00 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio30 min
May 22, 3:25 PM EDTSevere Thunderstorm WarningLMKAdair, Cumberland, Russell35 min
May 22, 3:29 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade31 min
May 22, 3:54 PM EDTSevere Thunderstorm WarningLMKCasey36 min
May 22, 4:11 PM EDTSpecial Weather StatementLMKSpencer34 min
May 22, 4:23 PM EDTSpecial Weather StatementLMKAnderson37 min
May 22, 4:23 PM EDTSevere Thunderstorm WarningLMKLincoln22 min
May 22, 4:30 PM EDTSpecial Weather StatementLMKFayette30 min
May 22, 4:33 PM EDTSpecial Weather StatementLMKTrimble27 min
May 22, 4:59 PM EDTSpecial Weather StatementLMKBourbon31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.